MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH URETEROSCOPE, 7,5 FR. X 330 MM, 7°, 2 CHANNELS, STRAIGHT OCULAR ANGLE; WA02946A

OLYMPUS WINTER & IBE GMBH URETEROSCOPE, 7,5 FR. X 330 MM, 7°, 2 CHANNELS, STRAIGHT OCULAR ANGLE; WA02946A
Model Number WA02946A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the ureteroscope had a bent shaft.The issue occurred during an unspecified procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information was added to the following fields: b5, h3, h4, and h6.The device was returned to olympus for inspection, and the customer's complaint of a bent shaft was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, olympus presumes that the cause of the bent shaft was due to excessive force likely due to the effect of a large mechanical force due to a shock, fall, or collision with other equipment; however, the definitive root cause of the reported issue could not be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information was supplied by the customer.The problem was first noticed during the procedure.No patient injury, no patient impact, and no error message were displayed.The procedure was completed using a similar device.The procedure was prolonged by 5 minutes to retrieve another semi-rigid ureteroscope.The patient's anesthesia was not extended.No other medical devices were connected when the failure occurred.Device failed during the middle of the procedure.

Brand Name
URETEROSCOPE, 7,5 FR. X 330 MM, 7°, 2 CHANNELS, STRAIGHT OCULAR ANGLE
Common Device Name
WA02946A
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20324923
Report Number9610773-2024-02363
Device Sequence Number12708545
Product Code FGB
UDI-Device Identifier04042761029940
UDI-Public04042761029940
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K951855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA02946A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown